Jump to content
Important Survey - Please Participate ×

Help!


[Ba...]

Recommended Posts

I began having severe insomnia during pregnancy and after my baby was born. Tried numerous medications after the baby was born 4.5 months ago including sedating antidepressants, antihistamines, benzos and Ambien. Now I'm on Ambien 7.5 mg. Been on it for about 3 months with nothing else until two weeks ago when I tried a couple of doses of clonazepam (1 mg) instead of Ambien and it made things worse. I literally do not fall asleep ever with out the Ambien and then only sleep a little. Severe depression, anxiety, brain buzzing, feet buzzing, electric shock in brain, ear ringing and auditory hallucinations, cognitive impairment, feel like I'm wired to electricity, etc. If I didn't take the Ambien, I would be awake for days. Not sure if I should try tapering the Ambien. Worried I'm headed to the psych hospital where I'll be pumped full of benzos which will make things worse. I think I'm having interdose withdrawal from Ambien. Trying to see if anyone has had a similar situation with insomnia and how they got through it.
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  Ambien is a z-drug, which are similar to benzos in some ways. 

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Insomnia

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

×
×
  • Create New...